© 2016 Elsevier Inc. Inotropes improve symptoms in advanced heart failure (HF) but were associated with higher mortality in clinical trials. Recurrent hospitalizations, arrhythmias, and infections contribute to morbidity and mortality, but the risks of these complications with modern HF therapies are not well known. We collected arrhythmia, infection, and hospitalization data on 197 patients discharged from our institution from January 2007 to March 2013 on intravenous inotropes. Patients were followed until they died, received a transplant or left ventricular assist device, were weaned off inotropes, or remained on inotropes at the end of the study. All patients had stage D HF. At baseline, 30% had a history of ventricular tachycardia, 7.1% had a history of cardiac arrest, and 39% had a history of atrial fibrillation. During follow-up, 33 patients (17%) had one or more implantable cardioverter-defibrillator shocks. Of patients who had shocks, 27 patients (82%) had appropriate shocks for ventricular tachycardia/ventricular fibrillation, 3 patients (9%) had inappropriate shocks, and 3 patients (9%) had both appropriate and inappropriate shocks. The risk of implantable cardioverter-defibrillator shock was not related to dose of inotrope (p = 0.605). Fifty-seven patients (29%) had one or more infections during follow-up. Bacteremia was the most common type of infection. Implanted electrophysiology devices did not confer an increased risk of infection. One hundred twelve patients (57%) had one or more hospitalizations during follow-up. Common causes of hospitalizations were worsening HF symptoms (41%), infections (20%), and arrhythmias (12%). In conclusion, arrhythmias, infections, and rehospitalizations are important complications of inotropic therapy.